Alert archive / Florida / High Surf Advisories in 2011
High Surf Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this high surf advisory at Mar 9, 2011, 12:54 AM CST for Bay County, Walton County, Florida. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 12:54 AM CST (06:54 UTC)
- Expired
- Mar 9, 2011, 6:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WHUS42 KTAE 090654 CFWTAE URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 154 AM EST WED MAR 9 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... .MODERATE SOUTHERLY WINDS OVER THE EASTERN GULF WATERS AHEAD OF AN APPROACHING COLD FRONT WILL LEAD TO ADVISORY LEVEL SURF OVER PORTIONS OF THE FLORIDA PANHANDLE COAST TODAY. THE MAIN IMPACT ALONG AREA BEACHES WILL BE STRONG RIP CURRENTS. SWIMMERS SHOULD HEED THE ADVISE OF THE LOCAL BEACH PATROL THROUGH THIS TIME. FLZ108-112-100000- /O.NEW.KTAE.SU.Y.0002.110309T0654Z-110310T0000Z/ SOUTH WALTON-COASTAL BAY- 1254 AM CST WED MAR 9 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WAVES AND SURF: 4 TO 6 FEET WITH OCCASIONALLY HIGHER SETS IN THE 6 TO 7 FOOT RANGE...ESPECIALLY FURTHER WEST ALONG THE COAST. * TIMING: SURF WILL PEAK THROUGH THE DAY THEN SLOWLY SUBSIDE BELOW ADVISORY LEVELS TONIGHT THROUGH THURSDAY. * IMPACTS: THE COMBINATION OF PERSISTENT SOUTHERLY WINDS AND MODERATE SURF WILL LEAD TO STRONG RIP CURRENTS ALONG THE BEACHES. ANY BEACH EROSION SHOULD BE MINOR THROUGH THIS PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ GIBBS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 8, 8:03 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 8, 8:03 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 903 PM EST TUE MAR 8 2011 ...SEVERE STORMS POSSIBLE WEDNESDAY... .UPDATE... THE FORECAST FOR TONIGHT APPEARS TO BE ON TRACK WITH GRADUALLY INCREASING CLOUD COVER AND LOW TEMPERATURES RANGING FROM THE MID 50S OVER THE EASTERN FORECAST AREA TO NEAR 60 OVER THE WEST. A FEW SHOWERS COULD REACH THE WESTERN BORDER AREAS LATE TONIGHT BUT MOST OF THE SIGNIFICANT RAIN SHOULD HOLD OFF UNTIL DURING THE DAY ON WEDNESDAY. ALTHOUGH RADARS THIS EVENING ARE PICKING UP ECHOES ACROSS THE FORECAST AREA...THESE ECHOES ARE LIKELY THE RESULT OF MILITARY CHAFF AND NOT RAINFALL AS THERE IS CURRENTLY LITTLE CLOUD COVER WHERE THESE ECHOES ARE LOCATED. THE EVENING SURFACE ANALYSIS SHOWS A DEVELOPING AREA OF LOW PRESSURE ACROSS NORTHEAST TEXAS WITH A WARM FRONT EXTENDING FROM THERE INTO SOUTHEAST LOUISIANA. THIS LOW PRESSURE WILL MOVE NORTHEASTWARD TO A POSITION NEAR CHICAGO BY WEDNESDAY AFTERNOON WITH A STRONG COLD FRONT APPROACHING THE AREA. AN IMPRESSIVE MCS HAS DEVELOPED THIS EVENING ALONG THE WARM FRONT ACROSS PARTS OF SOUTHEAST LOUISIANA INTO SOUTHERN MISSISSIPPI WITH COLD CLOUD TOPS AROUND -75C. THIS IS THE BEGINNING OF THE SYSTEM THAT WILL AFFECT THE AREA TOMORROW WITH SHOWERS AND A RISK OF SEVERE STORMS. THE 18Z GUIDANCE IS SIMILAR TO THE 12Z WITH REGARDS TO THE RISK OF SEVERE STORMS ACROSS THE AREA TOMORROW...AND IF ANYTHING IS SLIGHTLY MORE IMPRESSIVE LOCALLY. OF PARTICULAR CONCERN IS THE 18Z LOCAL 4 KM WRF-ARW RUN...WHICH SHOWS A POTENT SQUALL LINE ENTERING SOUTHEAST ALABAMA AROUND 21Z...THEN CROSSING THE FORECAST AREA AS THE EVENING PROGRESSES. THE ARW BUFKIT SOUNDING FOR DOTHAN SHOWS SUFFICIENT SBCAPE GENERALLY BETWEEN 800-1000 J/KG COUPLED WITH A RATHER LONG AND CURVED HODOGRAPH YIELDING A 0-1 KM HELICITY OF 360 M2/S2 AND A 0-3 KM HELICITY OF 422 M2/S2 RIGHT IN FRONT OF THE LINE. LOW LEVEL WINDS ARE STRONG AS WELL WITH 900 MB WINDS ON THE ARW PROGGED TO BE AROUND 55 KNOTS. THIS IS THE MOST POTENT SOLUTION OUT OF THE GUIDANCE WITH THE 18Z NAM SLIGHTLY LESS POTENT AND THE 18Z GFS LESS POTENT THAN THE NAM...ALTHOUGH EACH ARE STILL SUFFICIENT FOR A SLIGHT RISK OF SEVERE STORMS. LOOKING AT THINGS FROM THE ENSEMBLE PERSPECTIVE...THE SREF MEMBERS IN BUFKIT GENERALLY HAVE BETWEEN 500 AND 1000 J/KG OF CAPE COUPLED WITH AROUND 40 KNOTS OF EFFECTIVE SHEAR AND 0-1 KM HELICITIES GENERALLY IN THE 200-400 M2/S2 RANGE OVER THE WESTERN AREAS. MANY OF THESE MEMBERS ALSO HAVE THE STRONG LOW LEVEL JET EXCEEDING 50 KNOTS. THE LOCALLY RUN CONFIDENCE TOOL...WHICH ALSO UTILIZES AN ENSEMBLE APPROACH...HAS THE PROBABILITY OF SEVERE STORMS GENERALLY FROM 10 TO 15 PERCENT ACROSS THE WESTERN ZONES IN THE EVENING HOURS...SLOWLY DECREASING THROUGHOUT THE NIGHT BUT STILL AROUND 10 PERCENT ALL THE WAY OVER TO PARTS OF THE BIG BEND. THIS IS GENERALLY IN LINE WITH THE SPC SLIGHT RISK OUTLOOK. && .AVIATION... THROUGH 00Z THU...VFR CEILINGS WILL GRADUALLY LOWER THROUGH THE FIRST PART OF THE NIGHT WITH MVFR CEILINGS ARRIVING FROM W TO E AFTER MIDNIGHT. INCLUDED LOW LEVEL WIND SHEAR FOR ALL TERMINALS FROM ABOUT 08-14Z AS SSE WINDS STRENGTHEN TO 40-50 KT FROM 1500-2000 FT. WINDS WILL VEER AND SURFACE GUSTS WILL FREQUENTLY EXCEED 20 KT AFTER DAYBREAK. A SQUALL LINE OF THUNDERSTORMS IS PROGGED TO RACE ACROSS THE REGION FROM NW TO SE DURING THE AFTERNOON AND EVENING HOURS. FORECAST INDICATES 30-KT GUSTS IN CONVECTION. HOWEVER...SEVERE STORMS ARE EXPECTED TO DEVELOP DURING THIS EVENT AND IF THEY PASS OVER A TERMINAL...MUCH HIGHER GUSTS IN EXCESS OF 50 KT WILL BE POSSIBLE. && .MARINE... A CHECK OF THE LOCAL BUOYS THIS EVENING REVEALS EAST-SOUTHEAST WINDS APPROACHING 20 KNOTS AND SEAS AROUND 6 FEET OFFSHORE. SOUTHEAST WINDS ARE EXPECTED TO BE AROUND 20 KNOTS FOR THE REMAINDER OF THE NIGHT WITH SEAS 5 TO 7 FEET OFFSHORE AND 2 TO 4 FEET OVER APALACHEE BAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 59 75 57 69 37 / 10 70 70 10 0 PANAMA CITY 61 74 53 66 40 / 20 80 70 0 0 DOTHAN 58 72 48 63 37 / 30 100 60 0 0 ALBANY 56 74 52 63 35 / 20 80 70 0 0 VALDOSTA 55 77 56 65 36 / 10 60 70 20 0 CROSS CITY 55 79 62 70 38 / 10 40 70 30 0 APALACHICOLA 60 70 56 67 41 / 10 70 70 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY ALL ZONES && UPDATE/MARINE...DVD AVIATION...WOOL
Hazardous weather outlook, Mar 8, 7:48 PM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 848 PM EST TUE MAR 8 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-091200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 848 PM EST TUE MAR 8 2011 /748 PM CST TUE MAR 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... INCREASING CLOUDS ARE EXPECTED OVERNIGHT...BUT THE BULK OF THE RAINFALL IS EXPECTED TO HOLD OFF UNTIL DURING THE DAY ON WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THURSDAY MORNING WITH SOUTHEAST WINDS OVER THE MARINE AREA AROUND 20 KNOTS AND SEAS EXPECTED TO BUILD TO 5 TO 7 FEET OFFSHORE. A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE ALONG THE SOUTHEAST FACING BEACHES TONIGHT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION FROM WEST TO EAST. WHILE DAMAGING STRAIGHT LINE WIND IS THE MAIN THREAT...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE COLD FRONT WILL MOVE OVER OUR LOCAL AREA THROUGH THE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING PERIOD WITH DRIER/COOLER AIR FOLLOWING ITS PASSAGE THURSDAY THROUGH SATURDAY. TEMPERATURES WILL DIP INTO THE 30S THURSDAY AND FRIDAY NIGHTS...THEN STEADILY CLIMB BACK TOWARD AVERAGE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED ON WEDNESDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:41 AM CST | Fire Weather Watch | TAE | Gadsden, Jefferson, Leon, Madison, Taylor, Wakulla | 12 hr |
| Mar 9, 10:37 AM CST | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Mar 9, 1:56 PM CST | Special Marine Warning | TAE | 33 min | |
| Mar 9, 4:10 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 22 hr |
| Mar 9, 4:10 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 26 hr |
Nearby
High Surf Advisories in Florida, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.